Alert archive / New York / Coastal Flood Statements in 2012

Coastal Flood Statement 29, NWS New York, NY

December 17, 2012Kings County, Nassau County, Queens County, New York

NWS New York, NY issued this coastal flood statement at Dec 17, 2012, 3:27 PM EST for Kings County, Nassau County, Queens County, New York. It took effect at Dec 17, 2012, 10:00 PM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2012, 3:27 PM EST (20:27 UTC)
In effect from
Dec 17, 2012, 10:00 PM EST
Expired
Dec 18, 2012, 1:00 AM EST
In force
3 hr
Issued by
NWS New York, NY

Counties Kings County, NY, Nassau County, NY, Queens County, NY

The radar

The Brookhaven radar (KOKX), 81 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
424 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WHUS41 KOKX 172027
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
327 PM EST MON DEC 17 2012

...ISOLATED MINOR COASTAL FLOODING IS FORECAST TONIGHT...

NYZ075-178-179-180600-
/O.NEW.KOKX.CF.S.0029.121218T0300Z-121218T0600Z/
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
327 PM EST MON DEC 17 2012

...ISOLATED MINOR COASTAL FLOODING IS FORECAST TONIGHT...

* LOCATIONS...AREAS HIGHLY VULNERABLE TO MINOR COASTAL FLOODING
  ALONG THE ATLANTIC OCEAN SHORES AND INLAND BAYS OF BROOKLYN...QUEENS
  AND NASSAU COUNTY.

* TIDAL DEPARTURES...1/2 TO 1 FOOT ABOVE ASTRONOMICAL HIGH TIDE LEVELS.

* TIMING...LEADING UP TO AND AROUND THE TIMES OF HIGH TIDE FROM 10
  AM MONDAY THROUGH 1 AM TUESDAY.

* IMPACTS...MINOR INUNDATION OF WATER WILL OCCUR IN THE MOST
  VULNERABLE AREAS.

$$
GC
1 follow-up statement
802 
WHUS41 KOKX 172045
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
345 PM EST MON DEC 17 2012

...ISOLATED MINOR COASTAL FLOODING IS FORECAST TONIGHT...

NYZ075-178-179-180600-
/O.CON.KOKX.CF.S.0029.121218T0300Z-121218T0600Z/
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
345 PM EST MON DEC 17 2012

...ISOLATED MINOR COASTAL FLOODING IS FORECAST TONIGHT...

* LOCATIONS...AREAS HIGHLY VULNERABLE TO MINOR COASTAL FLOODING 
  ALONG THE ATLANTIC OCEAN SHORES AND INLAND BAYS OF BROOKLYN... 
  QUEENS AND NASSAU COUNTY.

* TIDAL DEPARTURES...1/2 TO 1 FOOT ABOVE ASTRONOMICAL HIGH TIDE 
  LEVELS.

* TIMING...LEADING UP TO AND AROUND THE TIMES OF HIGH TIDE FROM 10
  PM MONDAY THROUGH 1 AM TUESDAY.

* IMPACTS...MINOR INUNDATION OF WATER WILL OCCUR IN THE MOST
  VULNERABLE AREAS.

$$
GC

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Dec 17, 1:15 PM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Dec 17, 1:15 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
115 PM EST MON DEC 17 2012

.SYNOPSIS...
AS A LOW PRESSURE SYSTEM MOVES NORTHEAST TOWARD THE EASTERN GREAT LAKES
ANOTHER LOW IS FORECAST TO DEVELOP NEAR THE LOCAL AREA LATE TONIGHT
AND MOVE NORTHEAST OF THE AREA TUESDAY AFTERNOON. HIGH PRESSURE WILL
GRADUALLY MOVE EAST ACROSS THE AREA TUESDAY NIGHT THROUGH EARLY THURSDAY.
AS A LOW PRESSURE SYSTEM MOVES ACROSS THE GREAT LAKES AND NEW ENGLAND
THROUGH FRIDAY...A STRONG COLD FRONT WILL MOVE EAST ACROSS THE
AREA EARLY FRIDAY FOLLOWED BY HIGH PRESSURE SATURDAY THROUGH MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PATCHES OF DRIZZLE AND LIGHT FOG WILL CONTINUE THROUGHOUT THE DAY.

AN OVERRUNNING PATTERN OF SFC NE WINDS TO THE EAST OF A RIDGE AXIS
AND SW WINDS ALOFT AHEAD OF AN APPROACHING UPPER LVL TROUGH CONTINUES
AHEAD OF THE NEXT LOW PRESSURE SYSTEM FOR TONIGHT.

BASED ON A PERSISTENT NE WIND FLOW...HIGH TEMPS WERE DECREASED FROM
3 TO 5 DEGREES ACROSS THE ENTIRE AREA...REMAINING IN THE 40S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
LOW PRESSURE APPROACHING FROM THE WEST BRINGS MORE RAIN TO THE
FORECAST AREA TONIGHT. BY MIDNIGHT...IT SHOULD BE RAINING OVER MOST
OF THE AREA IF NOT ALL OF IT. RAIN WILL SPREAD GENERALLY WEST TO
EAST. WITH TEMPERATURES REMAINING ABOVE FREEZING...NO WINTRY
PRECIPITATION EXPECTED.

IT LOOKS LIKE THE CENTER OF THE LOW PRESSURE SYSTEM WILL BE PASSING
TO OUR NORTH ON TUESDAY. THIS WILL THEN RESULT IN A COLD FRONT
MOVING THROUGH THE REGION MAINLY DURING THE AFTERNOON. RAIN WILL
STILL BE LIKELY IN MOST SPOTS...THEN JUST A CHANCE OF AFTERNOON
SHOWERS. WINDS WILL INCREASE AS WELL...SO TURNING BREEZY FOR SOME
AREAS BY LATE. IT WILL BE A MILD DAY...WITH HIGH TEMPERATURES 10 TO
15 DEGREES ABOVE NORMAL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
COLDER TEMPERATURES WILL BECOME PERSISTENT STARTING FRIDAY NIGHT

GOOD OVERALL AGREEMENT BETWEEN THE MODELS IN THIS TIME
FRAME...WITH MINOR DIFFERENCES IN TRACK/TIMING...THAT ARE CLOSE
ENOUGH TO BEST HANDLE WITH A BLEND. USED A NAM/SREF/GFS/ECMWF
BLEND TUESDAY NIGHT-WEDNESDAY NIGHT...THEN A GFS/ECMWF BLEND
THURSDAY-SUNDAY.

A CUTOFF LOW TRACKS TO OUR N TUESDAY NIGHT THEN SLOWLY MOVES EAST
INTO THE CANADIAN MARITIMES WEDNESDAY. EXPECT ANY LINGERING RAIN
SHOWERS TO TAPPER OFF FROM SW TO NE TUESDAY NIGHT...THEN WEDNESDAY
DRY W/ STRONG LOW LEVEL NW FLOW. GUSTY WINDS EXPECTED TUESDAY NIGHT
INTO WEDNESDAY...WITH 950-850 WINDS FORECAST 30-45 KT WITH LOW LEVEL
MIXING NEAR TO AT DRY ADIABATIC...ESPECIALLY DURING THE DAY ON
WEDNESDAY. FOR NOW APPEARS WINDS WILL BE SUB-ADVISORY.

DEEP LAYERED RIDGING BUILDS OVER THE TRI-STATE WEDNESDAY
NIGHT...THEN SLIDES TO OUR EAST THURSDAY. APPEARS TO BE SUFFICIENT
ISENTROPIC ASCENT BY THURSDAY AFTERNOON TO WARRANT CHANCE POPS OVER
NW 1/5 OF THE CWA.

A POTENT CUTOFF LOW TRACKS INTO THE EASTERN GREAT LAKES THURSDAY
NIGHT...THEN INTO EASTERN UPSTATE NY/SOUTHERN QUEBEC FRIDAY. THIS IS
A COMPROMISE BETWEEN THE SLIGHTLY SLOWER/FARTHER S ECMWF AND
SLIGHTLY FASTER/FARTHER N GFS.

HAVE THE POTENTIAL FOR SIGNIFICANT RAINFALL AND GUSTY WINDS FROM
THIS SYSTEM WITH 50-60 KT LOW LEVEL JET AHEAD OF IT THURSDAY NIGHT
INTO FRIDAY MORNING...AND POTENTIALLY INTO FRIDAY AFTERNOON OVER FAR
EASTERN ZONES. PRECIPITATION COULD MIX WITH SNOW ACROSS NORTHERN
INTERIOR ZONES THURSDAY NIGHT BEFORE CHANGING TO ALL RAIN BY
FRIDAY MORNING.

IN THE WAKE OF THIS SYSTEM IS IT SLOWLY MEANDERS FROM NORTHERN NEW
ENGLAND FRIDAY NIGHT...ULTIMATELY TOWARDS NOVA SCOTIA BY LATE
SUNDAY...THE REGION WILL EXPERIENCE MUCH COLDER WEATHER WITH 850
TEMPERATURES FORECAST DOWN TO -10C BY SATURDAY AND CONTINUING
THROUGH SUNDAY WITH GUSTY WNW-NW WINDS. GIVEN PROXIMITY OF UPPER LOW
AND LAKE EFFECT TRAJECTORY/SET UP HAVE SLIGHT CHANCE POPS IN FRIDAY
NIGHT-SUNDAY...WITH MAINLY ISOLD SNOW SHOWERS ACROSS THE INTERIOR
AND ISOLD RAIN/SNOW SHOWERS NEAR THE COAST.

FOR TEMPERATURES TUESDAY NIGHT-SUNDAY...
FOR LOWS TUESDAY NIGHT USED A BLEND OF MAV/MET GUIDANCE WITH NAM
2-METER TEMPERATURES WITH VALUES 5-10 DEGREES ABOVE NORMAL. FOR
HIGHS WEDNESDAY USED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER
TEMPERATURES AND A MIX DOWN FROM 900 HPA PER BUFKIT
SOUNDINGS...FORECASTING VALUES A LITTLE OVER 5 DEGREES ABOVE NORMAL.

USED A BLEND OF MEX/MEX ENSEMBLE MEAN/ECE GUIDANCE WITH NAM 2-METER
TEMPERATURES FOR LOWS WEDNESDAY NIGHT - WITH READINGS FORECAST
AROUND 5 DEGREES ABOVE NORMAL.

FORM THURSDAY-SUNDAY USED A BLEND OF MEX/MEX ENSEMBLE MEAN/ECE/HPC
GUIDANCE...WITH TEMPERATURES STARTING OUT AROUND 10 DEGREES ABOVE
NORMAL THURSDAY/THURSDAY NIGHT...AROUND 5 DEGREES ABOVE NORMAL
FRIDAY/FRIDAY NIGHT...NEAR NORMAL SATURDAY/SATURDAY NIGHT...THEN
BELOW NORMAL ON SUNDAY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
LOW PRESSURE IMPACTING THE REGION THROUGH THE PERIOD WILL CREATE
GENERALLY IFR OR LESS CONDITIONS.

BIGGEST ISSUE IN THE FORECAST INVOLVES CIGS...WITH THE LATEST
THINKING THAT BORDERLINE LIFR/IFR CIGS PERSIST THROUGH THE AFTN.
HIGHER CONFIDENCE THE CIGS WILL DIMINISH OVERNIGHT...BUT SOME
UNCERTAINTY TO THE EXTENT. MODERATE CONFIDENCE COULD SEE CIGS DOWN
TO LESS THAN 500 FT FOR A PERIOD LATE TONIGHT...WITH MOD TO HIGH
CONFIDENCE OF CIGS LESS THAN 1000 FT THE ENTIRE NIGHT.

VIS GENERALLY IFR TO MVFR THIS AFTN...THEN DECREASING TO IFR
EVERYWHERE AFTER 00Z. PSBL LESS THAN 1SM BETWEEN 06Z AND 12Z...BUT
LOW CONFIDENCE OF OCCURRENCE AT THIS TIME AND HELD AT 1SM IN 18Z
TAF ISSUANCE.

PCPN EXPECTED TO BE ALL RAIN AT ALL AREAS...WITH GENERALLY
-RA...WITH PSBL PERIODS OF MODERATE RA BETWEEN 06Z AND 12Z.

NORTHEASTERLY FLOW GENERALLY 5 TO 10 KTS...BECOMING ENE BY 00Z THIS
EVENING. WINDS MAY BEGIN SHIFTING +/-1 HOUR THAN IN TAFS. GUSTS
EXPECTED DURING THE DAY TOMORROW...MOST LIKELY AFTER 18Z.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: WINDS GENERALLY RIGHT OF TRUE
030...OCCASIONALLY SHIFTING TO THE LEFT. MOD CONFIDENCE ON CIGS
AND VIS FOR THE AFTERNOON.

KLGA FCSTER COMMENTS: WINDS GENERALLY RIGHT OF TRUE 030...WITH
OCCASIONAL GUSTS EARLY THIS AFTN. MODERATE CONFIDENCE CIGS STAY BELOW
800 FT.

KEWR FCSTER COMMENTS: MOD CONFIDENCE ON CIGS AND VIS THIS AFTN.

KTEB FCSTER COMMENTS: MOD CONFIDENCE ON CIGS AND VIS THIS AFTN.

KHPN FCSTER COMMENTS: MOD CONFIDENCE ON CIGS THIS AFTN. LOW
CONFIDENCE ON VIS...VARYING BETWEEN 1 AND 3SM.

KISP FCSTER COMMENTS: LOW TO MOD CONFIDENCE ON CIGS AND VIS...WITH
VIS VARYING BETWEEN 1 AND 3SM AND CIGS VARYING BETWEEN 300 AND
600 FT.

.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.TUESDAY AFTN-NIGHT...VFR. INCREASING GUSTY WLY WINDS.
.WEDNESDAY...VFR WITH GUSTY NW WINDS 15-20KTS G 25-30KTS.
.WEDNESDAY NIGHT...VFR. DIMINISHING N WINDS.
.THURSDAY..MVFR OR LOWER POSSIBLE...WITH RAIN...POSSIBLY A WINTRY
MIX ACROSS THE LOWER HUDSON VALLEY LATE THURSDAY NIGHT INTO FRIDAY
MORNING.
.FRIDAY...PCPN ENDS MID DAY...CONDITIONS BCMG VFR. GUSTY W WINDS
15-20 KTS G 25-30 KTS.
.SATURDAY...VFR. STRONG W WINDS 20-25 KT G 30 KTS.

&&

.MARINE...
WINDS ARE FORECAST TO REMAIN BELOW 25 KT ACROSS ALL COASTAL WATERS
THROUGH TONIGHT...HOWEVER BECAUSE SEAS WILL REMAIN HIGH...THE
SMALL CRAFT ADVISORY FOR ATLANTIC OCEAN COASTAL WATERS REMAINS IN
EFFECT UNTIL 6 PM TUESDAY.

WINDS INCREASE ON TUESDAY TO SCA LEVELS WITH A STORM SYSTEM CROSSING
THE AREA.

IN THE WAKE OF THIS SYSTEM...950-850 HPA WINDS ARE FORECAST UP TO
40-45 KT. THUS HAVE THE POTENTIAL FOR GALE GUSTS TUESDAY NIGHT AND
WEDNESDAY ON ALL WATERS...SO HAVE ISSUED A GALE WATCH FOR THIS
TIME FRAME.

WINDS/SEAS SUBSIDE TO SUB-SCA LEVELS ON ALL WATERS BY LATE
WEDNESDAY NIGHT. SOME INDICATION THAT SWELLS FROM LOW OVER
CANADIAN MARITIMES WILL BUILDS SEAS ON THE COASTAL OCEAN WATERS TO
SCA LEVELS DURING THE DAY ON THURSDAY...BUT WINDS IN THE DAY
PROBABLY WILL REMAIN BELOW 25 KT.

WINDS AND SEAS INCREASE AGAIN THURSDAY NIGHT TO AT LEAST SCA
LEVELS...AND POSSIBLY TO GALES. THESE STRONG WINDS WILL CONTINUE
INTO FRIDAY.

&&

.HYDROLOGY...
ONLY TRACE AMOUNTS OF RAIN ARE FORECAST THROUGH THIS EVENING IN PATCHY
DRIZZLE.

WITH A WEAK SFC LOW OVER THE OHIO VALLEY FORECAST TO GRADUALLY
INTENSIFY AS IT TRACKS NE...WEST AND NORTH OF THE AREA...THE
HEAVIEST RAIN IS NOW FORECAST TO FALL WEST AND NORTH OF THE LOCAL
AREA WITH AMOUNTS OF GENERALLY 1/2 INCH OR LESS ACROSS THE COASTAL
PLAINS AND UP TO 2/3 INCH INLAND...MAINLY TONIGHT THROUGH EARLY
TUESDAY MORNING. NO HYDROLOGIC IMPACTS ARE EXPECTED.

THERE IS THE POTENTIAL FOR OVER 1 INCH OF RAIN FROM THURSDAY NIGHT
INTO FRIDAY. FOR NOW THE MOST LIKELY RISK IS MINOR URBAN/POOR
DRAINAGE FLOODING...HOWEVER A SLOWER AND/OR STRONGER SYSTEM COULD
PRODUCE MORE RAINFALL...INCREASING THE RISK FOR MORE
WIDESPREAD/SIGNIFICANT FLOODING.

&&

.TIDES/COASTAL FLOODING...
WATER LEVELS ROSE TO JUST MEET THE MINOR TIDAL FLOODING BENCH
MARKS AT FREEPORT AND AT INWOOD THROUGH 1 PM. SURGES ARE RUNNING
GENERALLY HIGHER THAN MODEL FCSTS.

TONIGHT/S HIGH TIDES ARE ASTRONOMICALLY LOWER.

WE WILL NEED TO EVALUATE WHETHER ANY TYPE OF COASTAL FLOOD STATEMENT
OR ADVISORY IS NEEDED FOR TONIGHT'S LOWER HIGH TIDES.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON
     FOR ANZ330-335-338-340-345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST TUESDAY FOR ANZ350-353-355.

&&

SYNOPSIS...GC
NEAR TERM...GC
SHORT TERM...JC
LONG TERM...MALOIT
AVIATION...24/SEARS
MARINE...GC/JC/MALOIT
HYDROLOGY...GC/JC
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 17, 5:17 AM EST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
517 AM EST MON DEC 17 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-181030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
517 AM EST MON DEC 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-181030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
517 AM EST MON DEC 17 2012

...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

THERE IS ALSO THE POTENTIAL FOR GUSTS TO GALE FORCE ON THE WATERS
THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 4:57 AM ESTGale WatchOKX23 hr
Dec 17, 5:35 AM ESTCoastal Flood StatementOKXKings, Nassau, Queens7 hr

Nearby

Coastal Flood Statements in New York, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.